Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 48, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this small craft advisory at May 3, 2021, 3:41 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 3, 2021, 3:41 AM CDT (08:41 UTC)
- Expired
- May 3, 2021, 10:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Houston/Galveston, TX
The text
As transmitted.
083 WHUS74 KHGX 030841 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 341 AM CDT Mon May 3 2021 GMZ330-350-370-031500- /O.NEW.KHGX.SC.Y.0048.210503T0841Z-210503T1500Z/ Matagorda Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM- 341 AM CDT Mon May 3 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...South winds around 20 kt with gusts up to 30 kt. * WHERE...Matagorda Bay, Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM and Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM. * WHEN...Until 10 AM CDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at May 2, 11:49 PM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, May 2, 11:49 PM CDT, 3 hours 52 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 1149 PM CDT Sun May 2 2021 .AVIATION... A mix of MVFR and IFR ceilings will continue spreading northward overnight. After sunrise, anticipating gradually improving conditions to possibly VFR in the afternoon, but anticipate MVFR and possible IFR ceiling development once again late tomorrow afternoon and on into tomorrow evening as S winds weaken. Next SHRA/TSRA chances should hold off until late Monday night and on into Tuesday morning with the approach of the next cold front. 42 && PREV DISCUSSION... /ISSUED 258 PM CDT Sun May 2 2021/ SHORT TERM [Through Monday]... Low center over NE Texas will continue to move northeastward over night. Flow from the gulf will keep RH values high and low level moisture overnight will trend over the next day. Lower cloud layers will move into the area overnight and should limit some radiational cooling but the higher wind speeds in the morning will keep fog from developing. Monday, after a cloudy morning, skies will scatter out for the most part and morning temperatures will rise from low 70s to mid to upper 80s and RH values around 70. The mixture of heat, moisture, and southerly flow could bring heat indicies in the mid 90s and higher in some areas. Rivers at or near flood stage will remain a threat for some into early next week. Visit the weather.gov/hgx web page for specific information on the watershed in your area. 35 LONG TERM [Monday Night Through Sunday]... Cloud cover filters back into the area on Monday night as southeasterly flow returns low-level moisture to the region ahead of Tuesday's cold front. GFS and NAM show shower/thunderstorm development out ahead of the front on late Monday night in our far northern counties. I leaned against throwing in PoPs for this scenario since there is pretty good model agreement on the region being in the right exit region of a jet streak at this point. The GFS continues to be the most progressive of the models in pushing the front through 3-6 hours earlier than the NAM/ECMWF. The cold front enters the CWA from the north on Tuesday morning and is off the coast by Tuesday afternoon. Showers and thunderstorms are expected along the frontal boundary as the front will be able to lift the moisture and instability in place over the region. Our northern and eastern counties have higher PoPs due to upper-level divergence setting up in the right entrance region of a departing jet streak. PW values along the frontal boundary will be near 2", so locally heavy rain is a possibility, especially for locations in the northern/eastern CWA. PoPs linger off of the coast through Wednesday morning, but following the front we move into a dry weather pattern through the rest of the work week as high pressure builds into the Central Plains. Post-FROPA skies are mostly clear and post-FROPA temperatures will be seasonal at least through Wednesday. MaxT values Tuesday and Wednesday will be in the upper 70s/low 80s with MaxT values in the mid 80s returning for Thursday. Overnight temperatures Tuesday night through Thursday night will be downright pleasant. Thanks to the persistent CAA, MinT values on these nights will range from the mid 50s to the low 60s. High pressure slides off to the east on Friday afternoon which will reintroduce onshore flow. With that comes increasing clouds/moisture heading into Friday night along with increasing temperatures as WAA returns. MinT values will be back to mild by Friday night with lows in the mid-to-upper 60s. Above normal MaxT values are expected over the weekend as well with highs in the mid-to-upper 80s. The picture for rain chances over the weekend is not exactly a clear one as of yet. With increasing moisture/instability and hot temperatures, it is plausible for showers/thunderstorms to develop in the afternoon hours if parcels are able to overcome the subsidence inversion. Batiste MARINE... Moderate southwesterly winds will continue to decrease throughout the afternoon hours and become southerly going into the evening/overnight hours. Strong rip currents will persist through the evening. Tonight into Monday morning, winds will increase again as the pressure gradient tightens as low pressure develops in north Texas. Caution-level conditions are expected with the potential for winds to reach the advisory threshold, especially in the nearshore waters and bays. Offshore seas will be on the rise going into Monday as well with wave heights reaching 5-6 feet by Monday morning. A cold front will push through the coastal waters on Tuesday afternoon/evening and bring showers and thunderstorms along its boundary. Northeasterly to northerly winds will prevail in the wake of this front through Thursday before transitioning to easterly by Thursday night and southeasterly by Friday afternoon. Winds in the immediate wake of the front are expected to be high enough for at least caution flags, but wind speeds will decrease below the threshold by Wednesday morning. Batiste && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 71 88 67 78 56 / 0 0 40 50 0 Houston (IAH) 72 88 71 81 60 / 0 0 20 70 10 Galveston (GLS) 73 81 72 81 66 / 0 0 10 50 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 4:07 AM CDT | Rip Current Statement | HGX | Brazoria, Galveston, Matagorda | 18 hr |
| May 3, 7:53 AM CDT | River Flood Warning | HGX | Harris, Montgomery | 36 hr |
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.